MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43869
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation = ir tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the beginning of a procedure to place a tunneled catheter, the hub separated from a micropuncture transitionless access set's outer catheter/sheath.Access was obtained in the internal jugular vein.Resistance was not reported.Upon removing the wire and dilator from the outer catheter/sheath, the hub separated.No other devices were placed through the lumen of the catheter/sheath.Additional access was obtained from the femoral vein, and the separated portion of the device was snared successfully from the patient.No additional complications were reported.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received via medwatch report mw5104896 on 10nov2021.The procedure involved placement of a tunneled hemodialysis catheter.When the hub separated, the catheter became a foreign object in the right internal jugular vein; however, the device was snared and removed entirely via the right femoral vein.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary as reported, at the beginning of a procedure to place a tunneled catheter, the hub separated from a micropuncture transitionless access set's outer catheter/sheath.The procedure involved placement of a tunneled hemodialysis catheter.When the hub separated, the catheter became a foreign object in the right internal jugular vein; however, the device was snared and removed entirely via the right femoral vein.Access was obtained in the internal jugular vein.Resistance was not reported.Upon removing the wire and dilator from the outer catheter/sheath, the hub separated.No other devices were placed through the lumen of the catheter/sheath.Additional access was obtained from the femoral vein, and the separated portion of the device was snared successfully from the patient.No additional complications were reported.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Correction: h6 (annex g).Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record (dhr), manufacturing instructions, instructions for use (ifu), and quality control data.The complainant did not return the complaint device to cook for investigation.However, photos were supplied for review.The hub can be seen cleanly separated from the introducer shaft.There is no evidence from the photos examination that the device was manufactured out of spec.Supplier investigation: the investigation found that the affected component is supplied to cook from an external supplier.Cook requested that the supplier investigate this occurrence.The supplier reviewed the manufacturing process and controls for this component and some excerpts from the investigation: a purchased material is melted and injected into the mold cavity to form the hub and bond to the tube.The mold is held closed while the materials cools to a sufficient temperature to ensure that the plastic is solid.The parts are inspected to the part drawing for several critical dimensions, a visual inspection of the product is performed, and tensile testing is conducted.The bond strength between the hub and tube must withstand a minimum tensile load of 4 pounds when pulled at 10 inches/minute with a 2 inch gage length.This process is the likely contributor to the failure mode.There are not any indications from the lot review that identify this failure mode.However, the apparent lack of elongation could indicate that the tube was not properly located/secured in the injection mold during the hubbing process.This would result in the hub separating from the tube with minimal force without observed elongation.We are unable to confirm if this occurred or if there was a subsequent operation/handling that compromised the tube strength at the bottom of the hub.In response to this incident, cook completed a review of the dhr.The dhr for the noted lot records no relevant non-conformances.A database search for complaints on the reported lot found no additional lot related complaints from the field.The introducer component lots associated with lot record no relevant non-conformances.As there are no related non-conformances, adequate inspection activities have been established, there are no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12745765
Report Number1820334-2021-02432
Device Sequence Number4530775
Product Code DYB
UDI-Device Identifier00827002438699
UDI-Public(01)00827002438699(17)240910(10)14207074
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2024
Device Model NumberG43869
Device Catalogue NumberMPIS-501-U-SST
Device Lot Number14207074
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/10/2021
02/23/2022
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date11/12/2021
03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown